Kentucky, 2003

Winter Weather in Kentucky, February 9 to 10, 2003

February 9 to 10, 2003 · NWS PAH · 22 events in 22 counties and zones

Two to four inches of snow fell across western Kentucky. 5 inches and nearby Herndon had 4 inches.

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Two to four inches of snow fell across western Kentucky. The heaviest amounts were reported along the Tennessee border east of Kentucky Lake, where Hopkinsville measured 3.5 inches and nearby Herndon had 4 inches. Most schools were closed. Numerous accidents occurred, including 48 in the Hopkinsville area (Christian County) alone. Only a handful of those accidents involved injuries.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 9, 9:43 AM CST, 3 hours 17 minutes earlier.

Area forecast discussion, Feb 9, 9:43 AM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
943 AM CST SUN FEB 9 2003

CURRENT FORECAST LOOKS TO BE ON TRACK. LATEST 88D SHOWS LEADING EDGE
OF SNOW TO ABOUT THE MISSISSIPPI RIVER. POPLAR BLUFF ASOS DOWN TO AS
LOW AS 3/4 MILE WITH SNOW. ONSET WILL LIKELY BE BY THIS AFTERNOON
FROM SOUTHEAST ILLINOIS INTO SOUTHWEST INDIANA. 06 UTC GFS SHOWS BEST
LIFT ACROSS THE FA FROM NOON THROUGH MIDNIGHT...AND LINGERS OVER THE
EAST TIL ABOUT DAYBREAK MONDAY. SNOWFALL TOTALS STILL SEEM TO BE
O.K. 2 TO 4 INCHES. WILL UP POPS TO CATEGORICAL FOR TODAY AND EARLY
TONIGHT...AND UPDATE OUR WINTER WEATHER ADVISORY PRODUCT FOR THE
LATEST TRENDS.

.PAH...A WINTER WEATHER ADVISORY REST OF TODAY AND TONIGHT FOR ALL
OF THE NWS PADUCAH KY FORECAST AREA.
Hazardous weather outlook, Feb 9, 4:27 AM CST, 8 hours 33 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-101100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
427 AM CST SUN FEB 9 2003

...WINTER WEATHER ADVISORY IN EFFECT TODAY AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE..TODAY AND TONIGHT

SNOW WILL DEVELOP ACROSS THE REGION TODAY AND CONTINUE INTO THE
EVENING AND OVERNIGHT HOURS. TOTAL SNOW ACCUMULATIONS OF 2 TO 4
INCHES ARE EXPECTED BY EARLY MONDAY MORNING. A WINTER WEATHER
ADVISORY IS IN EFFECT FOR THE QUAD STATE AREA SUNDAY AND SUNDAY
NIGHT. REFER TO PRODUCT /SDFWSWPAH/ FOR ADDITIONAL INFORMATION
REGARDING THIS UPCOMING WINTER WEATHER EVENT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW FLURRIES ARE POSSIBLE OVER THE EASTERN PORTIONS OF THE FORECAST
AREA MONDAY MORNING AND OVER THE NORTHERN HALF OF THE AREA MONDAY
NIGHT...BUT NO ACCUMULATION IS EXPECTED...THEREFORE NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL AMOUNTS THEY OBSERVE
TODAY AND TONIGHT.

JAP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

22 winter weather. Local standard time, as filed.

Winter Weather, Ballard

When
February 9, 1:00 PM CST to February 10, 1:00 AM CST
Where
Ballard forecast zone
Reported by
NEWSPAPER
Coordinates
37.058, -88.999 (the zone’s center; the record gives no point)

Winter Weather, Caldwell

When
February 9, 1:00 PM CST to February 10, 1:00 AM CST
Where
Caldwell forecast zone
Reported by
NEWSPAPER
Coordinates
37.145, -87.868 (the zone’s center; the record gives no point)

Winter Weather, Calloway

When
February 9, 1:00 PM CST to February 10, 1:00 AM CST
Where
Calloway forecast zone
Reported by
NEWSPAPER
Coordinates
36.621, -88.272 (the zone’s center; the record gives no point)

Winter Weather, Carlisle

When
February 9, 1:00 PM CST to February 10, 1:00 AM CST
Where
Carlisle forecast zone
Reported by
NEWSPAPER
Coordinates
36.853, -88.971 (the zone’s center; the record gives no point)

Winter Weather, Christian

When
February 9, 1:00 PM CST to February 10, 1:00 AM CST
Where
Christian forecast zone
Reported by
NEWSPAPER
Coordinates
36.894, -87.490 (the zone’s center; the record gives no point)

Winter Weather, Crittenden

When
February 9, 1:00 PM CST to February 10, 1:00 AM CST
Where
Crittenden forecast zone
Reported by
NEWSPAPER
Coordinates
37.353, -88.097 (the zone’s center; the record gives no point)

Winter Weather, Daviess

When
February 9, 1:00 PM CST to February 10, 1:00 AM CST
Where
Daviess forecast zone
Reported by
NEWSPAPER
Coordinates
37.732, -87.087 (the zone’s center; the record gives no point)

Winter Weather, Fulton

When
February 9, 1:00 PM CST to February 10, 1:00 AM CST
Where
Fulton forecast zone
Reported by
NEWSPAPER
Coordinates
36.554, -89.188 (the zone’s center; the record gives no point)

Winter Weather, Graves

When
February 9, 1:00 PM CST to February 10, 1:00 AM CST
Where
Graves forecast zone
Reported by
NEWSPAPER
Coordinates
36.723, -88.651 (the zone’s center; the record gives no point)

Winter Weather, Henderson

When
February 9, 1:00 PM CST to February 10, 1:00 AM CST
Where
Henderson forecast zone
Reported by
NEWSPAPER
Coordinates
37.796, -87.573 (the zone’s center; the record gives no point)

Winter Weather, Hickman

When
February 9, 1:00 PM CST to February 10, 1:00 AM CST
Where
Hickman forecast zone
Reported by
NEWSPAPER
Coordinates
36.678, -88.976 (the zone’s center; the record gives no point)

Winter Weather, Hopkins

When
February 9, 1:00 PM CST to February 10, 1:00 AM CST
Where
Hopkins forecast zone
Reported by
NEWSPAPER
Coordinates
37.309, -87.541 (the zone’s center; the record gives no point)

Winter Weather, Livingston

When
February 9, 1:00 PM CST to February 10, 1:00 AM CST
Where
Livingston forecast zone
Reported by
NEWSPAPER
Coordinates
37.210, -88.354 (the zone’s center; the record gives no point)

Winter Weather, Lyon

When
February 9, 1:00 PM CST to February 10, 1:00 AM CST
Where
Lyon forecast zone
Reported by
NEWSPAPER
Coordinates
37.019, -88.083 (the zone’s center; the record gives no point)

Winter Weather, Marshall

When
February 9, 1:00 PM CST to February 10, 1:00 AM CST
Where
Marshall forecast zone
Reported by
NEWSPAPER
Coordinates
36.884, -88.329 (the zone’s center; the record gives no point)

Winter Weather, McCracken

When
February 9, 1:00 PM CST to February 10, 1:00 AM CST
Where
McCracken forecast zone
Reported by
NEWSPAPER
Coordinates
37.054, -88.713 (the zone’s center; the record gives no point)

Winter Weather, McLean

When
February 9, 1:00 PM CST to February 10, 1:00 AM CST
Where
McLean forecast zone
Reported by
NEWSPAPER
Coordinates
37.529, -87.264 (the zone’s center; the record gives no point)

Winter Weather, Muhlenberg

When
February 9, 1:00 PM CST to February 10, 1:00 AM CST
Where
Muhlenberg forecast zone
Reported by
NEWSPAPER
Coordinates
37.216, -87.142 (the zone’s center; the record gives no point)

Winter Weather, Todd

When
February 9, 1:00 PM CST to February 10, 1:00 AM CST
Where
Todd forecast zone
Reported by
NEWSPAPER
Coordinates
36.836, -87.179 (the zone’s center; the record gives no point)

Winter Weather, Trigg

When
February 9, 1:00 PM CST to February 10, 1:00 AM CST
Where
Trigg forecast zone
Reported by
NEWSPAPER
Coordinates
36.806, -87.873 (the zone’s center; the record gives no point)

Winter Weather, Union

When
February 9, 1:00 PM CST to February 10, 1:00 AM CST
Where
Union forecast zone
Reported by
NEWSPAPER
Coordinates
37.659, -87.945 (the zone’s center; the record gives no point)

Winter Weather, Webster

When
February 9, 1:00 PM CST to February 10, 1:00 AM CST
Where
Webster forecast zone
Reported by
NEWSPAPER
Coordinates
37.518, -87.683 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, February 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5341345, 5341388, 5341389, 5341390, 5341391, 5341392, 5341393, 5341394, 5341395, 5341396, 5341397, 5341398, 5341399, 5341400, 5341401, 5341402, 5341403, 5341404, 5341405, 5341406, 5341407, 5341408.